Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Jacksonville, FL

October 7, 2021Duval County, Florida

NWS Jacksonville, FL issued this special weather statement at Oct 7, 2021, 4:10 PM EDT for Duval County, Florida. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 7, 2021, 4:10 PM EDT (20:10 UTC)
Expired
Oct 7, 2021, 5:00 PM EDT
In force
50 min
Issued by
NWS Jacksonville, FL
Hail
0.00 in
Wind
30

County Duval County, FL

The radar

The Jacksonville radar (KJAX), 48 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.2 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2021-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1952 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2021-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1952 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
586 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

202 
WWUS82 KJAX 072010
SPSJAX

Special Weather Statement
National Weather Service Jacksonville FL
410 PM EDT Thu Oct 7 2021
 
FLZ033-125-133-325-072100-
Coastal St. Johns FL-South Central Duval FL-Coastal Duval FL-
Inland St. Johns FL-
410 PM EDT Thu Oct 7 2021

...A thunderstorm will impact portions of northwestern St.
Johns and southeastern Duval Counties through 500 PM EDT...

At 410 PM EDT, Doppler radar was tracking a thunderstorm near 
Bayard, or near Fruit Cove. This storm was nearly stationary.

HAZARD...Minor flooding due to heavy rainfall.

SOURCE...Radar indicated.

IMPACT...Minor flooding due to heavy rainfall is possible.

Locations impacted include...
Fruit Cove, Durbin, Bayard and Nocatee. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3003 8143 2999 8165 3000 8166 3020 8161
      3022 8145
TIME...MOT...LOC 2010Z 355DEG 3KT 3010 8154 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH

$$

CHANEY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Oct 7, 1:57 PM EDT, 2 hours 13 minutes earlier.

Area forecast discussion, Oct 7, 1:57 PM EDT, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
157 PM EDT Thu Oct 7 2021

.AVIATION...
[Through 18Z Friday]

Some occasions of MVFR ceilings from broken cumulus forming during
the daytime heating. Some cumulus enhancement noted just north of
JAX that may be the initial formation of some developing convection
in the next 1-4 hours or so. In addition, expect some showers and
storms to form inland near GNV during the rest of the afternoon
with MVFR anticipated. An overall decrease in convection is
expected after 00Z, but more robust showers and storms may linger
around GNV and VQQ in the 00Z-03Z time frame. Late in the night,
can't discount isolated showers with plenty of moisture and weak
boundaries in the area. Also, included some vis and ceiling
restrictions by sunrise due to fog and stratus. Should see a more
active convective day on Friday as an upper trough approaches.
Best shower and thunderstorms chances expected in the afternoon
hours.

&&

.PREV DISCUSSION [939 AM EDT]...

.NEAR TERM [Through Tonight]...

Mostly cloudy skies remain over the area with low stratus sinking
south and east from inland SE GA and the suwannee valley towards
the I-10 corridor and Highway 301 with fog in locations where the
low stratus has settled near the ground including as far east as
north and west portions of Jacksonville along and west of I-95 and
as far south as Gainesville. These weather conditions are thanks
to ample low level moisture as an inverted trough lingers over the
coastal waters while muggy conditions predominate over our region
with dewpoints in the low to mid 70s with little to no wind in
the boundary layer as surface winds are near calm in most areas
away from the coast. A cold front remains west of the area from
the western FL panhandle northward along I-65 into Birmingham and
then NW into western TN and southern MO where the upper level low
is located, but showers have ended as energy aloft has left our
region, booking NE towards the Carolina coast early this morning.

As the sun rises, the fog and low stratus will begin to lift with
vastly improving conditions by 9AM with light northeasterly to
easterly winds and peaks of sunshine under partly cloudy skies
for NE FL and mostly cloudy skies over interior SE GA areas
through late morning as a warm front forms along the Altamaha
river. Showers and storms will return during the afternoon, more
so over NE FL areas as the combination of moist southerly flow,
diurnal heating, and weak collisions along the inland moving
Atlantic seabreeze generates scattered thunderstorms and numerous
showers south of I-10 with less coverage over SE GA. High
temperatures will be a bit warmer than yesterday, with less clouds
in the afternoon before the onset of showers and storms due to
most of the upper level forcing exiting well NE of the region as
the upper level closed low over southern MO lifts north into the
mid MS valley.

Tonight, showers will end before midnight over NE FL with showers
lingering over SE GA areas through late tonight as the warm front
sits near the Altamaha river. Skies will be more abundant over
SE GA with some clearing over NE FL allowing fog to redevelop
over north central FL and possibly northwards towards I-10. Lows
will be in the low 70s over NE FL, around 70 over SE GA and the
low to mid 70s at the coast.

.SHORT TERM [Friday Through Saturday Night]...

An upper level trough will stretch from Lake Michigan southward to
the northern Gulf coast Friday morning. The trough will swing
eastward along the northern Gulf coast, and be over the area by
the evening. Another shortwave will dive southward through the
base of the trough and into the area by Saturday morning. At the
surface, a frontal boundary will move into the area through the
day, and be located along the I-10 corridor by the evening. An
area of low pressure will meander south of the Carolinas.

Troughing aloft and a frontal boundary will slowly traverse our
region on Friday, resulting in widespread showers and
thunderstorms overspreading our area as westerly flow aloft
becomes highly diffluent in nature once again. Locally heavy
downpours will be possible on Friday afternoon, especially across
northeast and north central FL as the frontal boundary sags slowly
southward towards the Interstate 10 corridor. We lowered high
temperatures a few degrees below model blends due to the
anticipated widespread nature of rain and convection during the
afternoon hours, which should keep maxes generally in the 80-85F
range.

Widespread rainfall amounts around 1 inch with locally higher
totals are expected through Friday evening, especially for
locations south of Waycross. Rainfall will gradually nudge
eastward Friday evening, but showers and thunderstorms may not
exit the I-95 corridor in northeast FL until after midnight. A
cooler and drier air mass will then filter into southeast GA and
the Suwannee Valley overnight as low and mid level flow becomes
northerly, dropping lows into the mid 60s, while lows at coastal
locations remain in the lower 70s.

Low pressure may become stationary near the Carolina coast this
weekend as strong high pressure remains situated near coastal New
England. This should produce a deepening northeasterly flow
pattern, which may keep widely scattered showers and possibly a
few thunderstorms in place along the I-95 corridor, especially in
northeast FL. A drier air mass should continue to filter into the
rest of our area, and highs should reach the low to mid 80s.
Cooler conditions will continue inland on Saturday night, where
lows will fall to the mid and upper 60s, while a northeasterly
breeze keeps coastal lows closer to 70.

.LONG TERM [Sunday Through Thursday]...

Troughing aloft may become cutoff near the FL Atlantic coast late
this weekend and early next week as ridging aloft builds from deep
South Texas into the southeastern states. A weak surface
reflection of this trough may meander near or east of the
Gulf Stream waters, keeping a northeasterly flow pattern in place.
Periods of scattered showers are possible, especially at coastal
locations. Upper level ridging is forecast to build over the area
from the southwest late Tuesday through Thursday as the cutoff
upper low moves from the Bahamas to the Florida Straits. Easterly
low level flow will continue, with isolated to widely scattered
showers each day, especially for coastal locations. Highs in the
low to mid 80s early next week will warm a few degrees as upper
ridging builds.

.MARINE...

An inverted trough will be over region through Thursday. A slow
moving frontal boundary northwest of the waters will move
southeast through the Georgia waters on Friday and then stall
over central Florida on Saturday. High pressure ridge to the
northwest will build behind the front this weekend while low
pressure develops in the along inverted trough off the Carolina
coast and slowly moves northeast over the weekend into early next
week.

Rip Currents: Moderate Risk at all area beaches through Friday

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  69  82  65  83  64 /  30  80  20  20   0
SSI  72  82  69  83  69 /  30  80  60  30  10
JAX  72  85  69  85  68 /  40  90  60  30  10
SGJ  73  85  70  84  70 /  20  90  70  40  10
GNV  71  85  67  85  65 /  40  90  50  30   0
OCF  72  86  69  85  67 /  40  90  60  30   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, Oct 7, 4:10 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
410 PM EDT Thu Oct 7 2021

FLZ033-125-133-325-072100-
Coastal St. Johns FL-South Central Duval FL-Coastal Duval FL-
Inland St. Johns FL-
410 PM EDT Thu Oct 7 2021

...A thunderstorm will impact portions of northwestern St.
Johns and southeastern Duval Counties through 500 PM EDT...

At 410 PM EDT, Doppler radar was tracking a thunderstorm near
Bayard, or near Fruit Cove. This storm was nearly stationary.

HAZARD...Minor flooding due to heavy rainfall.

SOURCE...Radar indicated.

IMPACT...Minor flooding due to heavy rainfall is possible.

Locations impacted include...
Fruit Cove, Durbin, Bayard and Nocatee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3003 8143 2999 8165 3000 8166 3020 8161
      3022 8145
TIME...MOT...LOC 2010Z 355DEG 3KT 3010 8154

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH

CHANEY

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 2:57 AM EDTDense Fog AdvisoryJAXBaker, Bradford, Clay, Duval, Nassau, Suwannee and 1 more6 hr
Oct 7, 9:00 AM EDTDense Fog AdvisoryJAXBaker, Suwannee60 min
Oct 7, 4:55 PM EDTSpecial Weather StatementJAXMarion50 min
Oct 7, 5:03 PM EDTSpecial Weather StatementJAXClinch42 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.